A 19-year-old female asked:
Taking antibiotics amoxil (amoxicillin). how long would it take to notice side effects such as nausea and diareah?
1 doctor answer • 1 doctor weighed in
A Verified Doctoranswered
Family Medicine 14 years experience
Varies greatly: It can be almost immediate if the medication is irritating to the lining of the stomach. However, one can develop nausea or diarrhea at any time while on antibiotics or even sometimes after finishing them. It takes about a year for healthy gut bacteria to fully return to normal after antibiotics, but amox generally isn't so hard on these bacteria and many experience no problems with it at all.
Created for people with ongoing healthcare needs but benefits everyone.
1.9k viewsAnswered >2 years ago
Last updated Dec 11, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.